HonCode

Go Back   HER2 Support Group Forums > Herceptin / Tykerb
Register Gallery FAQ Members List Calendar Search Today's Posts Mark Forums Read

Herceptin / Tykerb Share your experiences or ask questions about Herceptin or Tykerb

Reply
 
Thread Tools Display Modes
Old 05-20-2015, 06:32 PM   #1
Cipher
Junior Member
 
Join Date: May 2015
Posts: 1
Unhappy Sudden Deafness before last treatment of herceptin

Right before my mom starting the last treatment of herceptin(1 year), on this 6th May, she suffered a sudden deafness on her left ear. Before this happened, she had a fever, not sure if they are relevant.

Traditional treatment doesn't help in the past 10 days, she is kinda losing heart.

I searched the forum but didn't find anyone has the same symptom, I post here asking help from you who may know how she can be recovered from deaf.

Thanks in advance.

-------------------------------------------------
2010-6 BC on one side, first Chemo
2014-3 Found tumor on the other side, second Chemo
2014-4 Start using Herceptin
Cipher is offline   Reply With Quote
Old 05-21-2015, 09:24 AM   #2
thinkpositive
Senior Member
 
Join Date: May 2014
Location: San Diego
Posts: 411
Re: Sudden Deafness before last treatment of herceptin

I've never heard of this happening as a result of treatment. I would contact your mom's onc right away. They may want to do a brain MRI to rule out any chance of brain mets. Your mom could also have some sort of infection that is causing the problem in her ear. Herceptin does cause fevers so it is hard to know if the fever was caused by herceptin or an infection in her ear.

Take Care,
Brenda
__________________
8/2013 Diagnosed IDC Left Breast ER-/PR-/HER2+ Stage 3C, DCIS ER+/PR+/HER2- Right Breast (54 yr)
8/2013 PET/CT scan shows mass in uterues and suprclavicular nodes
8/20/13 Begin 6 rounds TCH chemo, Perjeta added for rounds 4-6
9/2013 After 1st round of chemo, mass in neck and breast no longer able to feel
11/2013 Hysterectomy, mass from PET/CT scan not cancer (adenomylosis)
12/2013 Finished chemo
1/2014 Double mastectomy with chest expanders
1/2014 Pathology report from surgery and SNB show complete pathological response!
3/2014 Finish IMRT radiation
8/2014 Fat transfer to radiated breast
8/2014 Completed 1 yr of Herceptin
10/2014 exchange surgery expanders removed implants placed
6/2015 3D nipple and areola tattoos
thinkpositive is offline   Reply With Quote
Old 05-21-2015, 03:42 PM   #3
Becky
Senior Member
 
Becky's Avatar
 
Join Date: Sep 2005
Location: Stockton, NJ
Posts: 4,111
Re: Sudden Deafness before last treatment of herceptin

Another thought is when your mom got chemo, did she get TCH? The C part, carboplatin is a platinium containing chemo and this famiy of drugs can cause deafness in some people - or hearing loss.
__________________
Kind regards

Becky

Found lump via BSE
Diagnosed 8/04 at age 45
1.9cm tumor, ER+PR-, Her2 3+(rt side)
2 micromets to sentinel node
Stage 2A
left 3mm DCIS - low grade ER+PR+Her2 neg
lumpectomies 9/7/04
4DD AC followed by 4 DD taxol
Used Leukine instead of Neulasta
35 rads on right side only
4/05 started Tamoxifen
Started Herceptin 4 months after last Taxol due to
trial results and 2005 ASCO meeting & recommendations
Oophorectomy 8/05
Started Arimidex 9/05
Finished Herceptin (16 months) 9/06
Arimidex Only
Prolia every 6 months for osteopenia

NED 14 years!

Said Christopher Robin to Pooh: "You must remember this: You're braver than you believe and stronger than you seem and smarter than you think"
Becky is offline   Reply With Quote
Old 05-28-2015, 10:30 AM   #4
Kmquilts2
Junior Member
 
Join Date: May 2015
Posts: 1
Re: Sudden Deafness before last treatment of herceptin

During my chemo treatments I experienced a decrease of hearing in my right ear. I was referred to an ENT by my oncologist and was prescribed an nasal spray "Fluticasone". It helped a little but since my treatment is now over, the hearing is coming back - slowly. I am hoping that as soon as all of the follow-up Herceptin infusions are completed that the echoing that remains will totally disappear.
Kmquilts2 is offline   Reply With Quote
Old 06-10-2015, 05:43 PM   #5
LizzElliot
Senior Member
 
Join Date: Apr 2014
Posts: 184
Re: Sudden Deafness before last treatment of herceptin

I have had hearing loss, perhaps, but not anything compared to full hearing loss.
I thought it was my husband mumbling and have complained/nagged him constantly, but when I mentioned I almost wondered if it was chemo, his reply was a resounding "yes".
Since then, talked to my oncologists RN and she says that carboplatin is reported to possibly have an effect of hearing loss in some patients. She said they'd never had a patient experience it. So, it seems I may be their first.
I hope your mom gets the answers and any therapy that might help her regain some hearing.
LizzElliot is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -7. The time now is 04:26 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2018, vBulletin Solutions, Inc.
Copyright HER2 Support Group 2007
free webpage hit counter